MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SILICONIZED NASAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SILICONIZED NASAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/166/075
Medical Device Problem Codes Decrease in Pressure (1490); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff pressure decreased, the cuff was leaking at the pilot balloon while operation was in process.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
One photo and one video were included for evaluation.Visual and functional testing could not be performed.According to the photo and video received, a leak was observed in the pilot balloon confirming the customer's reported problem.The potential root cause of leakage at inflation line could be enough solvent at joint valve-pilot balloon.A quality alert was generated as a preventive action for leaks at joint valve-pilot balloon.The device history review of the reported lot number found no non-conformities during the manufacturing process.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 11/26/2024.H3 and h6.Codes: updated.Device evaluation update: received five (5) new unused tracheal tubes from the reported lot number.As received, there was no damage or anomalies observed.Each of the five (5) cuffs were inflated fully with 20 ml of air as per the instructions for use (ifu) with an icu medical provided syringe.No leaks were observed.The complaint of pilot balloon leakage can be confirmed but not replicated due to the original sample not being returned for a full comprehensive evaluation.

Brand Name
PORTEX SILICONIZED NASAL TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20293197
Report Number9617604-2024-00752
Device Sequence Number15485512
Product Code BTR
UDI-Device Identifier15019315054099
UDI-Public(01)15019315054099(17)280213(10)4370560
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/166/075
Device Lot Number4370560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/23/2024
03/14/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/13/2024
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown